NNRTI & Lipitor
Jan 9, 2005
What is your feeling about Lipitor to lower cholesterol in patients on nnrti regimens? I've been on Sustiva/Truvada for 14 weeks with great results but have been battling high cholesterol for about 10 years, HDL high, LDL low, well controlled by Lipitor, but am not taking it now. I'm 40 and very thin 5'8, 135. I understand these drugs are metabolized by the same enzymes in the liver, so are interactions an issue?
Response from Dr. Pierone
Lipitor is safe and effective when used in combination with NNRTI-based therapy and is one of the workhorse agents for cholesterol reduction in this situation. The interactions are an issue with protease-inhibitors, especially ritonavir (Norvir). Lipitor can still be used with protease inhibitors, but with more caution and in lower dosage.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Receiving Oral Sex Worried I Have HIV
- Is Dizziness An Early Sign Of HIV?
- Is Tingling In Feet An Early Sign Of HIV?
- Cold Feet After Breast Sucking Worried I Have HIV
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.